Message Boards Health Guide Join for Free User Blogs Board Index

View Full Version : MethylPREDNISolone 4mg


01-05-2007, 01:58 PM
Has anyone taken a 'MethylPREDNISolone 4mg pack?' It's a one week treatment. Just given to me by a neurologist.


01-05-2007, 02:01 PM
Many times it is a steroid like prednisone. Its usually used to relieve inflamation.

01-05-2007, 02:45 PM
I believe the brand name for the therapy is a Medrol Dose Pack.

I had it prescribed pre-operatively, to see if it would reduce any inflammation, and post-operatively when I was having some problems. It did not help me either time, but that is not to say it wonít help you.

Good Luck,


01-05-2007, 03:08 PM
I too have had this. I got very thirsty on this medicine and some people will have mood swings.

01-05-2007, 03:28 PM

I've taken it before also and it helped great for the first 2 days when I took the highest doses throughout the days, but once I got to the 3rd day, I started feeling my back pain more and my joints were starting to bother me again. And once it was done after 6 days, i had a horrible flare....but thank god it only lasted about 2 weeks. I had no side effects at all, except for feeling great the first 2 days. Just keep in mind that this was my experience with it....it doesnt it will affect everyone in the same way. It may help you more than it did me.

01-05-2007, 03:47 PM
Hi there,
The only side affect I've noticed (and this was from my husband taking it prior to his ACDF) was that it affected his behavior significantly. He had severe moodiness. :eek: Honestly - I was so thankful once he was off of them.

My best friend also found herself experiencing the same thing when she was given them by her doc.

Just be aware... when my husband was at his worst, he had NO clue. He thought he was behaving fine. (scary) So... warn your family and friends, just in case. ;)

01-05-2007, 10:16 PM
It's a medrol dose prednisone steroid pack. I've had many of them! I found relief with all of them, only thing.. the stuff wears off. I also usually get hoarse with the stuff and my voice deepens, and I start shaving my face too! No.. just kidding!! But my voice does get much deeper and the first couple of times I had it, I lost my voice completely for a few days. My boyfriend loved it! hehehe.

It's a great pack at reducing inflammation and rapidly. It's helped to get inflammation that was out of control, back into to control or even gone.

Hope this helps you! Tammy:wave:

01-06-2007, 06:57 AM
Hi Tammy,
I'm hoping for 'inflammation gone.' If the pain doesn't 'move out' I'm going to succumb to an EMG. Neurologist said an EMG will reveal the source of the pain 100%. So I asked, "If you know 100% where the pain is coming from, can you get rid of it 100%?" She said, "Well, maybe, but I can't guarantee."

So I decided to try this med first. Took first dosage, 2 pills, an hour ago, before breakfast, as indicated.

Here comes the heartburn. Bye for now, going to take some Zantac.

This was written by a person who hates to take any kind medication.....'

So sick of it all, Judy'

01-06-2007, 01:42 PM
Judy, I do hope inflammation gone for you too! I had an allergic reaction a few weeks back that sent me to the ER for the first time in my life for that reason! After bringing me back to normal with some IV meds.. they also sent me home with prednisone, but also with a script of Zantac. They said it wasn't for the antacid properties, but for the benefit of the antinflammatory properties it also provides. I never knew that Zantac offered that added bonus, so I wanted to pass that along.

So you get an added bonus taking the Zantac!

Hang in there.. Hope to hear back that you are feeling pretty darn good and lasting effects of the meds.


01-07-2007, 07:28 AM
My MD told me to take Zantac with it.

She also looked at the reports of epidurals and injections I'd had over the past 2 1/2 months. She said that those steroid shots may not have been administered in the correct place. (Actually she was quite 'arrogant when she stated her opinion that the other MD had missed the 'target'.) She said, from her examining me, that there's a strong possibility that the area that's causing my sciatica is was much lower in my sacrum ('tail bone') and perhaps not seen on the MRI.

If this doesn't work, she suggested I have an EMG. She said that she could find the source of the pain 100% with an EMG and she could do another injection in three months. (I've had the three 'allowed' already this year.) So I'll wait. Hopefully my sciatica will have cleared by then!

I started the dosage yesterday (Jan 6). Took the first day dosage of 6 pills spread over the day. I'm thrilled to say that my pain was so much less this morning. I'm soooooo hoping that this will 'do the trick.'

I've had about a $7000 out of pocket expense (I have a $5000 deductible insurance policy). After all that I've been through, with specialists, and injections, manipulations, etc, etc, and so forth, in the past 8 months, it might 'boil down' to an 'oral 6 day treatment' that cost $4.

Not that I wouldn't pay anything to get rid of the sciatica and get back to my life as it was....golfing....

01-07-2007, 08:33 AM
I understand what your doctor is saying to you. There are different approaches to injecting in the lower spine. I had epidurals done from several angles as well in hopes of helping the pain.

I think your doc might be referring to my last set of epidurals.. whereas, they went in from the bottom of the sacrum and injected it upward and also transverse.. where they go in a tad from the side.. to totally saturate the sacrum. When the go in the regular way.. the meds often don't make down that far.

Hopefully that will bring you some relief.

Believe it or not.. those $4 pills might work great, but are considered much more harmful to your body then the epidurals, if that makes sense.

The docs don't like giving women steriods period, and prednisone is not favored for any long term use for us women. I do have a friend with lupus and when she's flared up.. she eats those things like M&Ms, otherwise.. she wouldn't be able to get out of bed. It's a trade off, but not to anyone's advantage Im afraid.

This is a very expensive project isn't it?! I would rather put the money into my house! At least it would accrue in some value! lol. My out of pocket expenses are through the roof also, as most of us I would guess. I shelled out $17k 2005, and $21K in 2006 in medical expenses alone and I am not finished logging all my receipts yet for taxes. I don't wish this on anyone!

Hopefully they will give you some long term relief and you can get back at your golfing.

All the best! Tammy:wave:

01-07-2007, 08:58 AM
I've only met my deductible 3 times in the 30 years that I've had this policy. My policy is really in the event that I have a 'catastrophic' illness. I took it out years ago when I was in my early thirties. I've kept the $5000 deductible because it has kept my premiums down for years, and I've been lucky to be healthy for years. I do believe I'm way ahead of the insurance company, since they dished out multi-thousands when I broke my arm and had surgery last year, and now this back thing and MRI's and other tests.

You know, insurance is like a double edged sword. You hate to pay the premiums if you're never sick. On the other side, of course, no one wants to be sick. Boy, when the insurance kicks in when you need it, you thank your lucky stars that you have it. You're glad that you paid the premium, which is usually much less than the medical cost. But on the other side, you still prefer not to be sick, and give them the premium.

This back issue has me looking forward to medicare! I'll be 64 in April.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!